MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ECLIPSE NEEDLE 18G X 1 1/2

BD MEDICAL - DIABETES CARE BD ECLIPSE NEEDLE 18G X 1 1/2
Catalog Number 305712
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd eclipse needle 18g x 1 1/2 was discolored.The following information was provided by the initial reporter: "our cath lab found a couple of the 18g x 1.5¿ (305712) needles in their stock with a bent tip and discoloration, i have attached a picture.They were the same lot #, 3173764.Wasn¿t sure if this was maybe just a one-off or if it is something the bd is seeing.I have one in my office if you need to send it off or anything.Just let me know." customer response for follow-up: 1.Is there any physical sample available for needle bent issue? kindly share it for investigation.I have one of the needles and the packaging for the second.2.Is there any physical sample or sample photos, videos available for discoloration issue? kindly share it for investigation.Attached.3.Has there been any patient impact (serious injury, medical intervention, change of treatment required)? no patient impact, product was caught before use.4.Kindly share the exact address details to send a return shipping label: (b)(6).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: one photo was received of a very bent needle tip.The customer's complaint was immediately verified.The root cause of this issue is unknown without further information like a physical sample but there is a possible root cause due to operator error during manufacturing.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue (batch#: 3173764).
 
Event or Problem Description
Photos received.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document#: (b)(4) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: eclipse.Device failure: discoloration / variation in color / cloudy.

Brand Name
BD ECLIPSE NEEDLE 18G X 1 1/2
Common Device Name
ECLIPSE NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18842166
Report Number1920898-2024-00083
Device Sequence Number7486021
Product Code FMI
UDI-Device Identifier00382903057122
UDI-Public(01)00382903057122
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305712
Device Lot Number3173764
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer06/04/2024
Not provided
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date06/26/2024
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown